Heparin induced sublingual hematoma

A rare oral complication

G. Srikanth, Abhay T. Kamath, Yogesh Chhaparwal, Vasantha Dhara, Anupam Singh

Research output: Contribution to journalArticle

Abstract

A lingual and sublingual hematoma is a rare complication following heparin therapy which may result in serious life-threatening airway obstruction. A 75-year-old female with ischemic heart disease was heparinized for percutaneous transluminal coronary angioplasty of the left anterior descending artery leading to sublingual hematoma with difficulty in swallowing and breathing. This paper presents a case report and management of sublingual hematoma following heparin therapy.

Original languageEnglish
Pages (from-to)19-20
Number of pages2
JournalAsian Journal of Pharmaceutical and Clinical Research
Volume10
Issue number10
DOIs
Publication statusPublished - 01-10-2017

Fingerprint

Hematoma
Heparin
Coronary Balloon Angioplasty
Case Management
Airway Obstruction
Deglutition
Tongue
Myocardial Ischemia
Respiration
Arteries
Therapeutics

All Science Journal Classification (ASJC) codes

  • Pharmacology
  • Pharmaceutical Science
  • Pharmacology (medical)

Cite this

Srikanth, G. ; Kamath, Abhay T. ; Chhaparwal, Yogesh ; Dhara, Vasantha ; Singh, Anupam. / Heparin induced sublingual hematoma : A rare oral complication. In: Asian Journal of Pharmaceutical and Clinical Research. 2017 ; Vol. 10, No. 10. pp. 19-20.
@article{73078171d6164d6f8e25969e6158d5d9,
title = "Heparin induced sublingual hematoma: A rare oral complication",
abstract = "A lingual and sublingual hematoma is a rare complication following heparin therapy which may result in serious life-threatening airway obstruction. A 75-year-old female with ischemic heart disease was heparinized for percutaneous transluminal coronary angioplasty of the left anterior descending artery leading to sublingual hematoma with difficulty in swallowing and breathing. This paper presents a case report and management of sublingual hematoma following heparin therapy.",
author = "G. Srikanth and Kamath, {Abhay T.} and Yogesh Chhaparwal and Vasantha Dhara and Anupam Singh",
year = "2017",
month = "10",
day = "1",
doi = "10.22159/ajpcr.2017.v10i10.20138",
language = "English",
volume = "10",
pages = "19--20",
journal = "Asian Journal of Pharmaceutical and Clinical Research",
issn = "0974-2441",
publisher = "Innovare Academics Sciences Pvt. Ltd",
number = "10",

}

Heparin induced sublingual hematoma : A rare oral complication. / Srikanth, G.; Kamath, Abhay T.; Chhaparwal, Yogesh; Dhara, Vasantha; Singh, Anupam.

In: Asian Journal of Pharmaceutical and Clinical Research, Vol. 10, No. 10, 01.10.2017, p. 19-20.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Heparin induced sublingual hematoma

T2 - A rare oral complication

AU - Srikanth, G.

AU - Kamath, Abhay T.

AU - Chhaparwal, Yogesh

AU - Dhara, Vasantha

AU - Singh, Anupam

PY - 2017/10/1

Y1 - 2017/10/1

N2 - A lingual and sublingual hematoma is a rare complication following heparin therapy which may result in serious life-threatening airway obstruction. A 75-year-old female with ischemic heart disease was heparinized for percutaneous transluminal coronary angioplasty of the left anterior descending artery leading to sublingual hematoma with difficulty in swallowing and breathing. This paper presents a case report and management of sublingual hematoma following heparin therapy.

AB - A lingual and sublingual hematoma is a rare complication following heparin therapy which may result in serious life-threatening airway obstruction. A 75-year-old female with ischemic heart disease was heparinized for percutaneous transluminal coronary angioplasty of the left anterior descending artery leading to sublingual hematoma with difficulty in swallowing and breathing. This paper presents a case report and management of sublingual hematoma following heparin therapy.

UR - http://www.scopus.com/inward/record.url?scp=85030552241&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=85030552241&partnerID=8YFLogxK

U2 - 10.22159/ajpcr.2017.v10i10.20138

DO - 10.22159/ajpcr.2017.v10i10.20138

M3 - Article

VL - 10

SP - 19

EP - 20

JO - Asian Journal of Pharmaceutical and Clinical Research

JF - Asian Journal of Pharmaceutical and Clinical Research

SN - 0974-2441

IS - 10

ER -